Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 45, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 27, 2015, 1:24 PM CST for 5 counties in Alabama. It took effect at Dec 27, 2015, 4:22 PM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2015, 1:24 PM CST (19:24 UTC)
- In effect from
- Dec 27, 2015, 4:22 PM CST
- Expired
- Dec 28, 2015, 12:44 PM CST
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Jefferson County, AL, Marengo County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 61 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Bankhead Lock and Dam (BLDA1).
- Action stage
- 188 ft
- Minor stage
- 189 ft
- Moderate stage
- 196.5 ft
- Major stage
- 198 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02462501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
084
WGUS44 KBMX 271924
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CST SUN DEC 27 2015
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River at Bankhead Lock and Dam Affecting Greene...
Hale...Jefferson...Marengo and Tuscaloosa Counties.
.Heavy rainfall since last Wednesday is causing water rises on
the Black Warrior River and a flood warning is now in effect for
the Black Warrior River at Bankhead Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC063-065-073-091-125-280724-
/O.NEW.KBMX.FL.W.0045.151227T2222Z-151228T1844Z/
/BLDA1.1.ER.151227T2222Z.151228T0000Z.151228T0644Z.NO/
124 PM CST SUN DEC 27 2015
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
The Black Warrior River at Bankhead Lock and Dam.
* until Monday afternoon...or until the Warning is cancelled.
* At 12:30 PM Sunday The stage Was 188.8 feet.
* Flood Stage is 189 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by late this afternoon and
continue to rise to near 189.1 feet by after midnight tonight. The
river will fall below Flood Stage by after midnight tonight.
* Impact...At 189.0 feet...Flooding of farm land and low-lying wood
lands in the area occurs.
&&
LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
3337 8743 3348 8737
$$1 follow-up statement
999
WGUS84 KBMX 281601
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 AM CST MON DEC 28 2015
...The flood warning continues for much of the Black Warrior Rive...
.Levels are beginning to fall along portions of the Black Warrior...
and but flooding continues along many portions of the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-290401-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/CRDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1001 AM CST MON DEC 28 2015
Forecast Information for
Mulberry Fork At Cordova.
* AT 9:15 AM Monday THE stage WAS 20.5 feet.
* Flood Stage is 22 feet.
* Forecast...The river will continue to fall the next few days.s
* Impact...At 20 feet...Some minor overflow in the area occurs...
especially in low lying areas downstream of the railroad bridge
at Cordova. Water begins to overflow the river bank of the BAE
facility just downstream of Cordova. Portions of Gross Camp and
Bagget Camp in the Copeland Ferry and Underwood Ferry areas are
flooded.
&&
LAT...LON 3373 8712 3366 8709 3357 8719 3358 8729
3370 8720 3376 8717
$$
ALC063-065-073-091-125-281631-
/O.CAN.KBMX.FL.W.0045.000000T0000Z-151228T1844Z/
/BLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 AM CST MON DEC 28 2015
The Flood Warning is cancelled for
The Black Warrior River at Bankhead Lock and Dam.
* At 9:30 AM Monday the stage was 187.7 feet.
* Flood Stage is 189 feet.
* Forecast...The river will continue to fall slowly the next
few days.
* Impact...At 189.0 feet...Flooding of farm land and low-lying
wood lands in the area occurs.
&&
LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
3337 8743 3348 8737
$$
ALC073-125-127-290400-
/O.EXT.KBMX.FL.W.0032.000000T0000Z-151229T1212Z/
/SAYA1.1.ER.151226T0622Z.151227T1800Z.151229T0012Z.NO/
1001 AM CST MON DEC 28 2015
The Flood Warning continues for
The Locust Fork At Sayre.
* until Tuesday morning...or until the Warning is cancelled.
* AT 9 AM Monday the stage was 30.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 25 feet.
* Forecast...The river will continue to fall to below Flood Stage by
this evening.
* Impact...At 25 feet...flooding of low lying woodlands and
agricultural lands occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-281631-
/O.CAN.KBMX.FL.W.0034.000000T0000Z-151229T0130Z/
/TCLA1.1.ER.151228T0243Z.000000T0000Z.151228T0645Z.NO/
1001 AM CST MON DEC 28 2015
The Flood Warning is cancelled for
The Black Warrior River At Holt Lock and Dam.
* At 8:45 AM Monday The stage Was 139.7 feet.
* Flood Stage is 140 feet.
* Fell below Flood Stage at 12:45 AM Monday.
* Forecast...The river will continue to fall the next few days.
* Impact...At 140 feet...Some minor flooding of low-lying areas
occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-290400-
/O.EXT.KBMX.FL.W.0029.000000T0000Z-151230T1421Z/
/TODA1.1.ER.151226T0437Z.151227T2200Z.151230T0221Z.NO/
1001 AM CST MON DEC 28 2015
...Flood Warning extended until Wednesday morning...
The FLood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* until Wednesday morning...or until the Warning is cancelled.
* At 9:30 AM Monday the stage was 133.8 feet.
* Flood Stage is 129 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river is beginning to fall and will drop below
Flood Stage by Tuesday evening.
* Impact...At 135 feet...Numerous camphouses and some permanent
residences southwest of Tuscaloosa become cutoff. At 132 feet...
Flooding of rural roads southwest of Tuscaloosa occurs.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-290400-
/O.CON.KBMX.FL.W.0030.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.151226T2131Z.151231T0000Z.000000T0000Z.NO/
1001 AM CST MON DEC 28 2015
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the Warning is cancelled.
* At 9:15 AM Monday The stage Was 97.3 feet.
* Flood Stage is 90 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The river will continue rising to near 101.5 feet by
early Thursday morning and then begin falling slowly.
* Impact...At 102 feet...Residential flooding begins in the area.
Numerous cabins and trailers in Hale and Greene counties become
flooded. Extensive flooding of lowlands in the area will continue
the next several days.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 12:05 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 27, 12:05 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CST SUN DEC 27 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... SHORT TERM (TODAY AND TONIGHT)... ABUNDANT SOUTHERLY MOIST FLOW CONTINUES ACROSS ALABAMA WITH UNSEASONABLY MILD AIR ACROSS THE REGION. A SURFACE FRONT STRETCHED THIS MORNING FROM OHIO SOUTHWESTWARD TO TEXAS. WHILE THE NORTHERN ENERGY ASSOCIATED WITH IT IS EXPECTED TO QUICKLY MOVE EAST TODAY...THE SOUTHERN PORTION IS EXPECTED TO INTENSIFY AND BECOME OCCLUDED AS THE UPPER TROUGH INTENSIFIES ACROSS THE DESERT SOUTHWEST AND SWINGS INTO TEXAS TODAY. THIS EVENING...THE UPPER SYSTEM WILL SWING TO THE NORTH- NORTHEAST TOWARD OKLAHOMA AND ARKANSAS. AS IT DOES SO...THE ASSOCIATED STRENGTHENING SURFACE LOW PRESSURE SYSTEM WILL GET PULLED ALONG WITH IT. AS THE LOW PULLS NORTHWARD...IT WILL DRAG A SURFACE FRONT TO THE EAST ACROSS LOUISIANA AND MISSISSIPPI TOWARD ALABAMA. SO FOR TODAY...ANOTHER MILD DAY WILL BE EXPECTED WITH INCREASING CLOUD COVER AHEAD OF THIS SYSTEM...BUT THERE WILL BE LITTLE FOCUS FOR CONVECTION. AS THE SYSTEM GETS CLOSER TONIGHT...WE WILL SEE RAIN CHANCES INCREASE FROM WEST TO EAST IN RESPONSE. THE BETTER RAINFALL AMOUNTS SHOULD HOLD OFF UNTIL DAYTIME WHEN THE FRONT GETS CLOSER. 08 LONG TERM (MONDAY THROUGH SATURDAY)... AT 12Z MONDAY...A BAND OF STORMS SHOULD BE LOCATED JUST WEST OF ALABAMA AS A CLOSED UPPER LOW SWINGS THROUGH THE ARKLATEX REGION. SYSTEMS WITH SUCH HIGH AMPLITUDE USUALLY FAIL TO PRODUCE SEVERE WEATHER THIS FAR EAST DUE TO LIMITED MOISTURE RETURN AND WEAK LAPSE RATES. SOUTHERLY 850-500 MB FLOW WILL IN FACT CONTRIBUTE TO LESS THAN IDEAL LAPSE RATES FOR SEVERE STORMS...BUT UNUSUALLY RICH MOISTURE WILL BE IN PLACE DUE TO SEVERAL DAYS OF PERSISTENT FLOW FROM THE TROPICS. THIS SHOULD LEAD TO SURFACE CAPE OF 300-600 J/KG IN A NARROW AXIS JUST AHEAD OF THE LINE. FORECAST SOUNDINGS INDICATE CONVECTION SHOULD BE LOW-TOPPED WITH ESPECIALLY WEAK LAPSE RATES ABOVE 500 MB. THIS WILL GREATLY LIMIT THE OVERALL SEVERE RISK...BUT STRONG WIND FIELDS AND LARGE HODOGRAPHS WILL SUPPORT A LOW-END THREAT FOR DAMAGING WINDS AND BRIEF TORNADOES WITH ANY MESOVORTICES OR EMBEDDED HP SUPERCELLS. MODELS DISAGREE ON THE FORWARD PROGRESS OF THE SURFACE FRONT AS UPPER-LEVEL SUPPORT BECOMES DISPLACED ON TUESDAY...AND RAIN CHANCES COULD HANG AROUND ACROSS THE SOUTHEAST PART OF THE AREA. AS ANOTHER SHORTWAVE APPROACHES FROM THE PLAINS TUESDAY NIGHT INTO WEDNESDAY...THE LINGERING FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR WIDESPREAD SHOWERS AND A FEW STORMS. FOR THURSDAY AND INTO THE WEEKEND...A LARGE-SCALE PATTERN SHIFT WILL OCCUR WITH THE UPPER-LEVEL FLOW SHIFTING TO THE WEST-NORTHWEST...ALLOWING COOLER AND DRIER AIR TO MOVE INTO THE REGION. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. CIGS ARE ON THE RISE ACROSS CENTRAL ALABAMA WITH MVFR EXPECTED TO BECOME VFR BY MID AFTERNOON. WITH LOW LEVEL MOISTURE STILL IN PLACE CIGS SHOULD LOWER BACK TO MVFR BEFORE MIDNIGHT. MVFR..AND POTENTIALLY IFR...CONDITIONS WILL CONTINUE THRU THE NIGHT AND INTO MONDAY MORNING. SCATTERED SHOWERS AHEAD OF AN APPROACHING FRONTAL SYSTEM ARE POSSIBLE THIS EVENING AND OVERNIGHT BUT THE LINE OF HEAVIER RAIN/STORMS ALONG THE FRONTAL BOUNDARY ISN'T EXPECTED TO MOVE INTO THE TCL AREA FROM THE WEST UNTIL AROUND 15Z. THEREFORE WILL HOLD OFF ON ANY TS MENTION AT THIS TIME. 19 && .FIRE WEATHER... A MOIST AND WET WEATHER PATTERN WILL CONTINUE THROUGH MIDWEEK. THERE ARE NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 75 65 72 51 63 / 20 60 100 50 20 ANNISTON 75 65 72 54 65 / 20 60 100 50 20 BIRMINGHAM 76 67 72 49 63 / 20 60 100 30 10 TUSCALOOSA 76 68 72 47 63 / 20 60 100 20 10 CALERA 75 66 72 50 63 / 20 60 100 30 20 AUBURN 74 65 73 58 65 / 20 40 100 60 30 MONTGOMERY 79 66 76 55 67 / 20 40 100 40 20 TROY 79 66 75 58 68 / 10 30 100 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 27, 6:25 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 AM CST SUN DEC 27 2015 ALZ011>015-017>050-281530- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 625 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. RIVER FLOODING IS OCCURRING OR FORECAST TO OCCUR FOR SEVERAL POINTS ON ALL CENTRAL ALABAMA RIVER BASINS. FOR SPECIFIC DETAILS SEE THE LATEST RIVER STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS ALSO A LIMITED THREAT OF SEVERE STORMS ACROSS CENTRAL ALABAMA ON MONDAY ALONG AN APPROACHING FRONTAL SYSTEM. AT THIS TIME...THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL POSSIBLE...SOME RIVER FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST MID WEEK. ADDITIONAL RAINFALL OF UP TO ONE AND A HALF INCHES IS FORECAST TO OCCUR ACROSS CENTRAL ALABAMA MONDAY AND MONDAY NIGHT AS A FRONTAL SYSTEM MOVES ACROSS THE STATE. WITH SATURATED SOILS AND ELEVATED RIVERS AND STREAMS THIS ADDITIONAL...RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HOWEVER...WIDESPREAD ADDITIONAL FLOODING IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ON MONDAY. 08
In the hours before
Local storm report, Dec 27, 9:37 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TORNADO 4 S COALING 33.11N 87.35W
12/25/2015 F0 TUSCALOOSA AL NWS STORM SURVEY
WEAK TORNADO WITH MAX WINDS OF 75 MPH TOUCHED DOWN ALONG
CLEMENTS RD AND MOVED NORTHEAST CROSSING HAGLER COALING
RD...WIRE RD AND DUDLEY RD BEFORE LIFTING JUST NE OF
DUDLEY RD. ONLY MINOR TREE DAMAGE WAS OBSERVED WITH
APPROXIMATELY A DOZEN TREES SNAPPED AND UPROOTED AS
VIEWED FROM VANTAGE POINTS ALONG THE PATH. THE DAMAGE
PATH WAS 5 MILES LONG AND 185 YARDS WIDE AT ITS WIDEST
POINT. FINALIZED START POINT.
0342 PM TORNADO 2 SW MERCEDE 33.16N 87.29W
12/25/2015 F0 TUSCALOOSA AL NWS STORM SURVEY
THE FIRST TORNADO TOUCHED DOWN SOUTH OF COALING. THE
TORNADO WAS WEAK AND RATED AN EF-0 WITH HIGHLY SPOTTY
DAMAGE CONSISTING OF SNAPPED TREES. FINIALIZED ENDING
POINT.
0455 PM TORNADO 5 NNE BESSEMER 33.44N 86.91W
12/25/2015 F2 JEFFERSON AL NWS STORM SURVEY
*** 2 INJ *** TORNADO INITIALLY TOUCHED DOWN 1.7 MILES
SSW OF MIDFIELD. INITIAL DAMAGE WAS FOUND NEAR DOWNEY
STREET AND 51ST STREET, WHERE TREES WERE TOPPLED AND
SNAPPED. THIS DAMAGE WAS RATED EF-1. THE TORNADO TRACKED
NORTHEAST WHERE EF-2 DAMAGE OCCURED ALONG JEFFERSON
AVENUE SW AND PARK AVE SW. FINIALIZED START POINT.
0459 PM TORNADO 2 SSE FAIRFIELD 33.45N 86.90W
12/25/2015 F2 JEFFERSON AL NWS STORM SURVEY
A RAPID DECLINE IN DAMAGE INTENSITY WAS OBSERVED AS THE
TORNADO MOVED NORTHEAST, WITH EF-1 AND EF-0 DAMAGE
CONSISTING OF ROOF DAMAGE, AS WELL AS SNAPPED AND
UPROOTED TREES STRETCHING FROM GRASSELLI BLVD TO CARVER
AVE SW AND 45TH STREET SW BEFORE LIFTING. THERE WERE A
TOTAL OF ABOUT 50 HOMES IMPACTED OR DAMAGED WITH
APPROXIMATELY 15 THAT WERE UNINHABITABLE. FINALIZED END
POINT.
&&
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:33 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 4 days |
| Dec 27, 11:00 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 7 days |
| Dec 27, 3:08 PM CST | Flash Flood Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more | 27 hr |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.